MAUDE Adverse Event Report: ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR
Model Number 3.0MM MGS DRILL BIT, STERILE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/09/2023, it was reported by a sales representative via sems that an ar-9628s drill bit broke off.This was discovered during a case, device breaks during use.Per facility: "the surgeon was drilling for a non-locking peripheral screw and believes he hit the posterior retractor, in which the tip ended up breaking off.After the baseplate was removed, he was able to retrieve the broken piece.".
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to hitting the device against another device.

Brand Name
3.0MM MGS DRILL BIT, STERILE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17054431
Report Number1220246-2023-06833
Device Sequence Number6984384
Product Code HWE
UDI-Device Identifier00888867350571
UDI-Public00888867350571
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0MM MGS DRILL BIT, STERILE
Device Catalogue NumberAR-9628S
Device Lot Number15060713
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown